Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: stopping meds
Created On 7/18/13 5:03 PM
Topic View:

View thread in raw text format


I'mTrying
Senior Supporter

Posts: 407
Joined: Dec 2008

7/18/13 5:03 PM
User is offline

Dr. Price,

How unsafe is it to stop taking Lamictal cold-turkey? I am currently on 150 mg. Only other meds I'm taking is Hydroxozine for sleep.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/18/13 11:29 PM
User is offline

It is possible to have a seizure when stopping a mid-range dose of an anticonvulsant such as Lamictal. Best to go down slowly such as by 50mg every few days to avoid a seizure.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

7/19/13 1:44 AM
User is offline

oh my Gd!that is terrifying! now i want to get off lamictol completely!!!do any other meds have such a strong reaction if you stop?


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/19/13 8:04 AM
User is offline

If you go down slowly, there is no risk of seizure. Other anti-seizure medications used at high doses should not be abruptly discontinued such as Klonopin, Depakote, Topamax, Tegretol etc. Not to worry.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



wishtobehappy
Senior Supporter

Posts: 836
Joined: Aug 2011

7/19/13 10:42 AM
User is offline

For what it's worth, I weaned myself off of a similar dose of lamictal within 1-2 weeks and did not experience any seizures. Just a little dizziness. In fact, getting off the SSRI's felt MUCH worse.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.